South Carolina, 2003Damaging Wind in South Carolina, June 11, 2003
June 11, 2003 · NWS ILM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 11, 4:23 PM EST, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 11, 4:23 PM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE WILMINGTON NC
523 PM EDT WED JUN 11 2003
LATEST 88D COVERAGE SHOWS AN INCREASING TREND AWAY FROM THE COAST.
SEA-BREEZE BNDRY AIDING THE DEVELOPMENT AS IT PUSHES FURTHER INLAND.
WILL UPDATE INLAND ZONES FROM 20 TO 40 POPS.
-RALF-
.......PREVIOUS DISCUSSION BELOW....................................
SEABREEZE BOUNDARY HAS MOVED INTO COASTAL COUNTIES...WITH MOSTLY
SCATTERED CUMULUS WEST OF THE BOUNDARY. WITH NO UPPER LEVEL
MECHANISM...ISOLATED SHOWERS/TSTORMS WILL DISSIPATE AFTER SUNDOWN
WITH MOSTLY SCATTERED HIGH CLOUDS OVERNIGHT.
CONTINUING ABOVE NORMAL TEMPERATURES AND HUMIDITY THU. UPPER LEVEL
TROUGHING MOVING INTO THE MS VALLEY WILL DEEPEN AND MOVE INTO GREAT
LAKES AREA LATE THU...AND A FEED OF GULF MOISTURE WILL SPREAD INTO
THE WESTERN WESTERN PEE DEE COUNTIES LAT THU...AND AS THE TROUGH
MOVES THROUGH NEW ENGLAND ON FRI THE DEEP GULF TAP WILL SPREAD
FURTHER E...WITH THE DEEP MOISTURE REACHING THE COAST LATE SAT AS
ANOTHER LOW DEVELOPS OVER MEMPHIS. FORECAST WILL BE HIGHEST IN THE
W...INCREASING EASTWARD FRI AND SAT.
LONGER RANGE...WET TROUGHING OVER THE AREA FROM THE LOWER MIDWEST
LOW AND COOL SURFACE RIDGING OVER THE NE STATES WILL BRING A
BACKDOOR FRONT ACROSS VA AND INTO SC SUN NIGHT-MON AND SETTLING INTO
THE AREA...WITH THE LOW OVER THE LOWER MS VALLEY EARLY NEXT WEEK
CONTINUING TO CIRCULATE A MOIST GULF FLOW INTO THE AREA.
CWF: EXPECT S TO SW WINDS TO CONTINUE FOR THE NEXT SEVERAL DAYS.
WIND SPEEDS AND SEAS WILL REMAIN BELOW SCA LEVELS THROUGH THE PERIOD
THOUGH WINDS COULD HIT 20 KT AT TIMES THU AND FRI. ON MONDAY...
EXPECT FRONT TO MOVE THROUGH THE AREA RESULTING IN WINDS SHIFTING
FROM SW TO N-NE.
PRELIMINARY NUMBERS...UPDATED LBT AND FLO 1ST PERIOD POPS
ILM 073/090 073/089 1223
LBT 071/091 071/089 4456
FLO 071/092 071/089 4456
MYR 073/087 073/086 1223
.ILM...
.NC...NONE.
.SC...NONE.
PUBLIC: TM
MARINE: RAN
Hazardous weather outlook, Jun 11, 4:49 AM EST, 14 hours 56 minutes before
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-111200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
549 AM EDT WED JUN 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA
AND NORTHEASTERN SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
HEAT INDICES WILL REACH 100 DEGREES FOR A COUPLE OF HOURS THIS
AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS INTERIOR SECTIONS
AND MORE ISOLATED ALONG THE COAST. RAINFALL AMOUNTS WILL BE HIGHER
INLAND...AVERAGING ABOUT A HALF INCH...WITH LOCALLY UP TO AN INCH.
AVERAGE RAINFALL AMOUNTS ACROSS COASTAL AREAS WILL BE LESS THAN A
QUARTER OF AN INCH.
FLOODING WILL CONTINUE ALONG PORTIONS OF THE GREAT PEE DEE RIVER.
FLOODING WILL SUBSIDE ALONG THE LUMBER RIVER AS THE RIVER CONTINUES
A SLOW RECESSION BELOW FLOOD STAGE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE
PERIOD.
FLOODING WILL LIKELY CONTINUE ALONG PORTIONS OF THE GREAT PEE DEE
RIVER...CRESTING LATE IN THE WEEK AND THEN BEGINNING A GRADUAL
RECESSION NEXT WEEK.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
DIGIORGI
In the hours before
Special weather statement, Jun 11, 4:45 PM EST, 3 hours before
SCZ017-112245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
545 PM EDT WED JUN 11 2003
...STRONG THUNDERSTORM WITH INTENSE LIGHTNING OVER NORTHWEST
MARLBORO COUNTY...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
STRONG THUNDERSTORM WITH INTENSE LIGHTNING OVER WALLACE...OR 4 MILES
NORTHEAST OF CHERAW....MOVING NORTHEAST AT 20 MPH. THIS STORM IS
CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS. IN
ADDITION...HEAVY RAINFALL IS OCCURRING WITH THIS STORM...WITH
RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR. THIS MUCH RAIN WILL
LIKELY CAUSE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
THIS STORM WILL MOVE ACROSS FULTON...THEN EXIT THE COUNTY BY 630
PM EDT.
JAQ
Special weather statement, Jun 11, 6:55 PM EST, 50 minutes before
SCZ017-024-032-120100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
755 PM EDT WED JUN 11 2003
...STRONG THUNDERSTORMS OVER FLORENCE COUNTY...
AT 755 PM EDT... STRONG THUNDERSTORM WAS LOCATED ALONG I-95 ACROSS
THE NORTHEAST PORTION OF FLORENCE COUNTY. THE STORM WILL MOVE
NORTHEAST AT 15 MPH...AND STRADDLE THE MARLBORO AND DILLON COUNTY
LINES THROUGH 900 PM. SMALL HAIL...GUSTY WINDS...AND QUICK 1 INCH
RAINFALL AMOUNTS WILL ACCOMPANY THIS STORM.
ANOTHER STRONG THUNDERSTORM WAS LOCATED BETWEEN TIMMONSVILLE AND
OLANTA. THIS STORM WAS MOVING NORTHEAST AT 20 MPH...AND WILL REACH
FLORENCE BY 815 PM. SMALL HAIL...GUSTY WINDS AND HEAVY DOWNPOURS
TOTALLING AROUND 1 INCH WILL OCCUR WITH THIS STORM
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR ANY
FURTHER DETAILS OR UPDATES.
HOEHLER
Local storm report, Jun 11, 7:40 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
0840 PM EDT WED JUN 11 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM FLORENCE SC 0.75 IN HAIL
06/11/03 FLORENCE FLORENCE COUNTY 911 CENTER
REPORTED THREE QUARTER INCH
HAIL.
JAQThunderstorm Wind, Darlington
- When
- June 11, 7:45 PM EST
- Where
- Darlington County, Mechanicsville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.333, -79.750
Two trees were reported down on the north side of Mechanicsville. One of the trees fell on a car.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, June 11, 20031 death · $5,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Oklahoma, June 11, 2003$110,000 · 2.85 in hail · 87 events
- Flash Flood and Hail in West Virginia, June 11, 2003$3.0 million · 0.88 in hail · 2 events
- Hail and Damaging Winds in Texas, June 11, 2003$630,000 · 1 in hail · 22 events
- Flash Flooding and Hail in Mississippi, June 11 to 12, 2003$256,000 · 55 kt wind · 35 events
- Flash Flood and Hail in Mississippi, June 11, 2003$222,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Georgia, June 11, 2003$619,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Oklahoma, June 11 to 12, 2003$106,000 · 70 kt wind · 19 events
- Damaging Wind in Alabama, June 11, 2003$250,000 · 65 kt wind · 1 event
- Tornadoes and Flash Flooding in Texas, June 11, 2003$33,000 · F0 · 39 events
- Tornadoes and Hail in Nebraska, June 11, 2003$83,000 · F0 · 18 events
- Damaging Wind in Arkansas, June 11, 2003$150,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363078.